Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 39, NWS Charleston, SC

June 22, 2001Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2001, 3:18 PM EDT for Berkeley County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2001, 3:18 PM EDT (19:18 UTC)
Expired
Jun 22, 2001, 4:00 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 221919
SVRCHS

SCC015-222000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  NORTHWESTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.

* UNTIL 400 PM EDT.

* AT 318 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR CROSS...
  OR ABOUT 10 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT
  20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  EADYTOWN.
  BONNEAU BEACH.
  SAINT STEPHEN.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3330 8029 3317 8014 3342 7981 3358 8000
SLF
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:56 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 22, 2:56 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT FRI JUN 22 2001

LATEST RADAR INDICATES ONLY WDLY SCT ACTVTY ATTM...THO MORE ACTVTY
JST TO THE W OF GA CWA WHERE INSTAB PARAMETERS BETTER AND A LTL MORE
PVA AVLBL. CDFNT CRNTLY FM WRN NC INTO NRN AL MOVG SLOWLY E...HWVR
THS EWD PROGRSSN SLOWING AS IT SLOWLY BECOMES PARALLEL WITH STEERING
FLO. NO REALLY IMPRESSIVE VORTS PROGGED TO MOVE ACRS OUR AREA
TNT...BUT UNANYLYZED WEAK PIECES OF ENERGY CUD MOVE ACRS AREA AT ANY
TIME...SO WL LV CHC POPS IN ALL NGT.

LUKS AS IF FNT WL STALL JST W OF CWA ON SAT...AND CUD BE LTL WK
VORTS SPINNING ARND APPRCHNG H5 TROF IN FAST SW FLO...BUT TUFF TO
PIN DOWN TIMING. WI FNT IN VCNTY WL GO WI HI CHC POPS ALL LOCS.
DRIER AIR TRYING TO BLD IN ALOFT SAT NGT ARND SW SIDE OF H5
TROF...SO WL DOP OFF POPS SAT NGT AS DYTM HTG DIMINISHES. HWVR EVEN
ETA NOW SUBSCRIBING TO THE SCENARIO OF H5 LOW CUTTING OFF OVR OH VLY
AND DRIFTING SWWD ALONG APPS. THS WL COOL OFF H5 TEMPS ADDING INSTAB
ACRS THE RGN. ALSO LOW LVL MSTR NOT GOING ANYWHERE AS OLD CDFNT
WEAKENS AND BECOMES JST A CONVRGC ZONE ACRS WRN CWA. IF NOT FOR DRY
AIR ALOFT WUD GO WI HIER POPS...SO WL ONLY GO WDLY SCT/SCT ON SUN.

GUID TEMPS OVRNGT AND SAT NGT LUK REASBL GVN NEARLY STDY STATE OF
LOW LVL ATMOS. HIGHS TMRW ALSO OK. WI H8 TEMPS COOLNG SLGHTLY ON SUN
...WUD XPCT SLGHTLY COOLR HIGHS...BUT NOT QUITE AS COOL AS FWC
SCENARIO...SO WL GO CLOSER TO MAV TEMPS.

XTNDD...OLD FNTL BNDRY DSPTS AND BACK INTO NORMAL SUMMERTIME PATTERN
ACRS THE SE WITH BROAD BERMUDA HIGH BLDG WWD ACRS AREA THRU
PD...MAINTAINING LOW LVL MSTR AND AFTN/EVE CHC OF TSRA/SHRA EACH
DAY. TEMPS NR NORMAL THRU PD.

CWF...S TO SW FLOW TO CONTINUE ACROSS THE WATERS THROUGH THE PERIOD.
EXPECT MAX WINDS TO BE TONIGHT INTO SAT WITH 15 TO 20 KT. WINDS
SHOULD DROP OFF SUN AS GRADIENT WEAKENS. SEAS SHOULD BE A MAX OF 5
FT. WILL NOT HAVE ANY HEADLINES.

FCSTID = 14
CHS   72  88  70  87 /  40  50  30  30
SAV   70  88  68  87 /  40  50  30  20
CHL   72  88  70  87 /  40  50  30  30
NBC   72  88  70  87 /  40  50  30  30
RBW   70  88  68  87 /  40  50  30  30

.CHS...
GA...NONE.
SC...NONE.

WOODWORTH/SLF

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.